Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 67, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 14, 2010, 9:23 PM CDT for Fillmore County, Houston County, Winona County, Minnesota; La Crosse County, Trempealeau County, Wisconsin. It was in force for 37 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2010, 9:23 PM CDT (02:23 UTC)
- Expired
- Jul 14, 2010, 10:00 PM CDT
- In force
- 37 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Fillmore County, MN, Houston County, MN, Winona County, MN, La Crosse County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 24 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 9:43 PM CDT | TSTM WND GST 60 | La Crosse, WI | AT LA CROSSE AIRPORT |
| Jul 14, 9:44 PM CDT | TSTM WND GST 55 | 2 W Hokah, MN | |
| Jul 14, 9:45 PM CDT | TSTM WND DMG | 1 N La Crescent, MN | TWO TREES UPROOTED AND 18 INCH BRANCH BROKEN OFF TREE |
| Jul 14, 9:45 PM CDT | TSTM WND GST 60 | La Crescent, MN | |
| Jul 14, 9:48 PM CDT | TSTM WND DMG | La Crosse, WI | TREES DOWN IN LA CROSSE |
| Jul 14, 9:48 PM CDT | TSTM WND GST 57 | 3 S La Crosse, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 6:53 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3038 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
833
WUUS53 KARX 150223
SVRARX
MNC045-055-169-WIC063-121-150300-
/O.NEW.KARX.SV.W.0067.100715T0223Z-100715T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
923 PM CDT WED JUL 14 2010
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
HOUSTON COUNTY IN SOUTHEAST MINNESOTA...
SOUTHEASTERN WINONA COUNTY IN SOUTHEAST MINNESOTA...
WESTERN LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
SOUTHWESTERN TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 1000 PM CDT
* AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM WINONA TO
HARMONY...MOVING EAST AT 45 MPH. THESE STORMS CAN PRODUCE DAMAGING
WINDS IN EXCESS OF 60 MPH. LOCAL LAW ENFORCEMENT OFFICIALS HAVE
ALREADY REPORTED TREES DOWN WITH THESE STORMS ON THE WEST SIDE OF
WINONA.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
TREMPEALEAU AROUND 930 PM...
HOUSTON AROUND 935 PM...
DAKOTA AROUND 940 PM...
CALEDONIA AND HOLMEN AROUND 945 PM...
LA CRESCENT AND HOKAH AROUND 950 PM...
LA CROSSE AND BROWNSVILLE AROUND 955 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.
&&
LAT...LON 4356 9200 4406 9166 4403 9157 4406 9156
4407 9099 4372 9122 4372 9126 4367 9126
4357 9132
TIME...MOT...LOC 0222Z 270DEG 39KT 4406 9154 4361 9190
WIND...HAIL 60MPH <.50IN
$$
AJ3 follow-up statements
363
WWUS53 KARX 150240 RRA
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
940 PM CDT WED JUL 14 2010
WIC121-150249-
/O.CAN.KARX.SV.W.0067.000000T0000Z-100715T0300Z/
TREMPEALEAU WI-
940 PM CDT WED JUL 14 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TREMPEALEAU
COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN
EFFECT FOR CENTRAL TREMPEALEAU COUNTY UNTIL 945 PM CDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWESTERN
WISCONSIN.
LAT...LON 4402 9150 4399 9142 4399 9133 4404 9135
4407 9131 4406 9122 4407 9099 4373 9122
4371 9126 4367 9126 4357 9132 4357 9199
TIME...MOT...LOC 0239Z 270DEG 39KT 4403 9122 4361 9165
$$
MNC045-055-169-WIC063-150300-
/O.CON.KARX.SV.W.0067.000000T0000Z-100715T0300Z/
WINONA MN-HOUSTON MN-FILLMORE MN-LA CROSSE WI-
940 PM CDT WED JUL 14 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN LA
CROSSE...EAST CENTRAL FILLMORE...HOUSTON AND SOUTHEASTERN WINONA
COUNTIES UNTIL 1000 PM CDT...
AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM HOLMEN TO
SPRING GROVE...MOVING EAST AT 45 MPH. THESE STORMS CAN PRODUCE
DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
LA CRESCENT AND CALEDONIA AROUND 945 PM...
LA CROSSE AND HOKAH AROUND 950 PM...
BROWNSVILLE AROUND 955 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.
&&
LAT...LON 4402 9150 4399 9142 4399 9133 4404 9135
4407 9131 4406 9122 4407 9099 4373 9122
4371 9126 4367 9126 4357 9132 4357 9199
TIME...MOT...LOC 0239Z 270DEG 39KT 4403 9122 4361 9165
WIND...HAIL 60MPH <.50IN
$$
AJ480
WWUS53 KARX 150251
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
951 PM CDT WED JUL 14 2010
MNC045-150301-
/O.CAN.KARX.SV.W.0067.000000T0000Z-100715T0300Z/
FILLMORE MN-
951 PM CDT WED JUL 14 2010
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FILLMORE COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWESTERN
WISCONSIN.
LAT...LON 4399 9137 4399 9133 4404 9135 4406 9131
4407 9099 4373 9122 4371 9126 4367 9126
4357 9132 4358 9173 4360 9173
TIME...MOT...LOC 0251Z 271DEG 43KT 4402 9098 4360 9142
$$
MNC055-169-WIC063-150300-
/O.CON.KARX.SV.W.0067.000000T0000Z-100715T0300Z/
WINONA MN-HOUSTON MN-LA CROSSE WI-
951 PM CDT WED JUL 14 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN LA
CROSSE...HOUSTON AND SOUTHEASTERN WINONA COUNTIES UNTIL 1000 PM
CDT...
THE AUTOMATED WEATHER STATION AT THE LA CROSSE AIRPORT REPORTED
WINDS OF 60 MPH WITH A LINE OF SEVERE THUNDERSTORMS.
AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM NORTH BEND TO
CALEDONIA...MOVING EAST AT 50 MPH. THESE STORMS CAN PRODUCE DAMAGING
WINDS IN EXCESS OF 60 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.
&&
LAT...LON 4399 9137 4399 9133 4404 9135 4406 9131
4407 9099 4373 9122 4371 9126 4367 9126
4357 9132 4358 9173 4360 9173
TIME...MOT...LOC 0251Z 271DEG 43KT 4402 9098 4360 9142
WIND...HAIL 60MPH <.50IN
$$
AJ635
WWUS53 KARX 150300
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1000 PM CDT WED JUL 14 2010
MNC055-169-WIC063-150309-
/O.EXP.KARX.SV.W.0067.000000T0000Z-100715T0300Z/
WINONA MN-HOUSTON MN-LA CROSSE WI-
1000 PM CDT WED JUL 14 2010
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LA CROSSE...HOUSTON
AND SOUTHEASTERN WINONA COUNTIES WILL EXPIRE AT 1000 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. HOWEVER...STRONG STORMS WITH GUSTY WINDS AND HEAVY RAIN
ARE EXPECTED TO CONTINUE THROUGH 1030 PM CDT.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
EASTERN LA CROSSE COUNTY UNTIL 1015 PM CDT.
A TORNADO WATCH REMAINS IN EFFECT. CONDITIONS REMAIN FAVORABLE FOR
ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP THAT MAY PRODUCE
TORNADOES.
LAT...LON 4399 9137 4399 9133 4404 9135 4406 9131
4407 9099 4373 9122 4371 9126 4367 9126
4357 9132 4358 9173 4360 9173
TIME...MOT...LOC 0259Z 271DEG 43KT 4401 9084 4359 9129
$$
AJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:16 PM CDT, 7 hours 7 minutes earlier.
Area forecast discussion, Jul 14, 2:16 PM CDT, 7 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
216 PM CDT WED JUL 14 2010
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
THE MAIN CONCERN CONTINUES TO BE THE SEVERE WEATHER THREAT FROM
THIS AFTERNOON INTO THE EARLY EVENING...AND ON SATURDAY NIGHT.
THE ATMOSPHERE IS CONTINUING TO RAPIDLY DESTABILIZE SOUTH OF A
WARM FRONT MILWAUKEE NORTHWEST TO THE NORTHERN SUBURBS OF THE TWIN
CITIES AND THEN WESTWARD TO WATERTOWN SOUTH DAKOTA. THE ATMOSPHERE
SOUTH OF THIS FRONT HAS BECOME UNSTABLE DESPITE THE CLOUDS ACROSS
THE AREA. MIXED LAYER CAPES ARE CURRENTLY RUNNING BETWEEN 2000 AND
4000 J/KG ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND
SOUTHERN WISCONSIN. EVEN GREATER INSTABILITIES LIE ACROSS EASTERN
AND CENTRAL IOWA WHERE CLEAR SKIES HAS ALLOWED TEMPERATURES TO
CLIMB INTO THE LOWER 90S AND DEW POINTS AROUND 80 DEGREES. THIS IS
PRODUCING MEAN LAYER CAPES IN THE EXCESS OF 5500 J/KG AND THE
SOUTHERLY WINDS ARE BRINGING THIS INSTABILITY NORTHWARD INTO OUR
AREA. DOPPLER RADARS ARE CURRENTLY SHOWING SCATTERED SHOWERS ARE
DEVELOPING SOUTH OF THE WARM FRONT ACROSS OUR AREA. THIS IS
ASSOCIATED WITH WARM AIR ADVECTION. THE SPC MESOSCALE ANALYSIS
PAGE IS INDICATING THAT THE CAP IS ERODING ACROSS NORTH CENTRAL
IOWA...AND IN SOUTH CENTRAL AND EAST CENTRAL MINNESOTA. THERE IS
CONCERN THAT THE THUNDERSTORMS WILL BECOME SURFACE BASED WITHIN
THE NEXT HOUR OR TWO AND WITH AMPLE SHEAR THEY WILL EVOLVE QUICKLY
INTO SUPERCELLS. THE SIGNIFICANT TORNADO PARAMETER AND 0-1 KM
HELICITY HAS BEEN QUICKLY INCREASING NEAR THE INTERSTATE 35 CORRIDOR.
AS A RESULT...THERE WILL BE THE POTENTIAL THAT THERE WILL BE SOME
TORNADOES. MANY OF THE MESO MODELS ARE SUGGESTING THAT THESE
THUNDERSTORMS WILL EVOLVE INTO A DERECHO WHICH WILL RACE ACROSS
THE FORECAST AREA AND SOUTHERN WISCONSIN LATE THIS AFTERNOON AND
EARLY THIS EVENING.
FROM LATE EVENING INTO THE OVERNIGHT...THERE IS SOME CONCERN THAT
THE MESO HIGH GENERATED FROM THE COLD POOL LEFT IN THE WAKE OF THE
THUNDERSTORMS MAY MOVE MUCH OF THE PRECIPITATION OUT OF THE
FORECAST AREA. MANY OF THE MESO MODELS ARE SUGGESTING THAT THERE
WILL BE LITTLE PRECIPITATION ALONG THE COLD FRONT AND ANY RESIDUAL
SHOWERS AND THUNDERSTORMS WILL BE CONFINED SOUTH AND EAST OF AN
OELWEIN IOWA TO WISCONSIN DELLS LINE. AS A RESULT...THE PRECIPITATION
CHANCES WERE LOWERED ACROSS THE NORTH AND WEST FOR OVERNIGHT.
ON SATURDAY AFTERNOON...THE MODELS ARE IN GOOD AGREEMENT THAT A WARM
FRONT WILL PUSH NORTHWARD ACROSS SOUTHEAST MINNESOTA...NORTHEAST
IOWA...AND SOUTHWEST WISCONSIN. THIS IS IN RESPONSE TO THE
ENHANCED SOUTHERLY FLOW AHEAD OF AN APPROACHING SHORT WAVE TROUGH.
SOUTH OF THIS FRONT...THE MIXED LAYER CAPES CLIMB INTO THE 3000 TO
4000 J/KG RANGE. IN ADDITION...THERE WILL BE SOME WEAK TO
MODERATE MOISTURE CONVERGENCE ALONG THIS BOUNDARY...AND THIS MAY
RESULT IN THE DEVELOPMENT OF SOME SCATTERED SHOWERS AND
THUNDERSTORMS. DUE TO THIS...A SMALL PRECIPITATION PROBABILITY WAS
ADDED TO THE GRIDS. BOTH THE 0-3 KM AND 0-6 KM SHEAR ARE NOT THAT
FAVORABLE AT THIS TIME ACROSS OUR AREA...SO AT THIS TIME NOT EXPECTING
ANY SEVERE WEATHER DURING THE AFTERNOON. HOWEVER WITH THIS
SAID...THERE WILL BE FAVORABLE SHEAR FOR SUPER CELLS TO DEVELOP
ACROSS NORTHERN AND WESTERN MINNESOTA DURING THE AFTERNOON...AND
IT DOES LOOK FEASIBLE THAT THESE THUNDERSTORMS COULD EVENTUALLY
EVOLVE INTO A LINE IN RESPONSE TO THE INDIVIDUAL COLD POOLS
CONGEALING TOGETHER AND THE SHORT WAVE ADDING FURTHER ORGANIZATION
INTO A LINE. WITH 40 TO 50 KNOTS AT BOTH 850 AND 700 MB...THERE
COULD BE THE POTENTIAL OF DAMAGING WINDS AS THIS LINE MOVES
SOUTHEAST THROUGH OUR AREA ON SATURDAY NIGHT. AS A RESULT...SPC/S
SLIGHT RISK FOR THIS TIME PERIOD APPEARS REASONABLE.
.LONG TERM...SUNDAY THROUGH WEDNESDAY
ON SUNDAY MORNING...THE 14.00Z MODELS CONTINUE TO SHOW THAT THE
SHORT WAVE TROUGH WILL BE MOVING AWAY FROM AREA. DUE TO THIS
CONSISTENCY...THERE WAS SOME TIMING OF THE PRECIPITATION ADDED TO
THE PRECIPITATION PROBABILITIES AND WEATHER GRIDS FOR SUNDAY.
DURING THE MORNING...THE PRECIPITATION CHANCES SHOULD RANGE FROM
20 PERCENT ACROSS MUCH OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA
TO 40 PERCENT ACROSS CENTRAL WISCONSIN. THERE WAS LINGERING
20 PERCENT PROBABILITY LEFT IN CENTRAL WISCONSIN TO ACCOUNT FOR
THE POSSIBILITY THAT THE SYSTEM MAY BE A BIT SLOWER THAN WHAT THE
MODELS ARE INDICATING.
FROM MONDAY THROUGH WEDNESDAY...THE UPPER LEVEL RIDGE SHIFTS FROM
SOUTHWEST UNITED STATES EAST INTO THE SOUTHEAST UNITED STATES AS A
BROAD 500 MB TROUGH DEVELOPS ALONG THE WEST COAST. THE 14.00Z GFS
BUILDS THE 500 MB HEIGHTS FASTER INTO THE REGION THAN THE 14.00Z
ECMWF. AS A RESULT...IT PUSHES THE WARM FRONT WELL NORTH OF THE
AREA BY TUESDAY NIGHT. MEANWHILE THE ECMWF HAS CONSISTENTLY KEPT
THIS BOUNDARY ACROSS OUR AREA...AND WE CONTINUE TO SEE OCCASIONAL
MESOSCALE CONVECTIVE COMPLEXES TRANSITIONING EAST AND SOUTHEAST
ACROSS OUR AREA. DUE TO THE CONSISTENT SIGNAL IN THE ECMWF...THE
PRECIPITATION PROBABILITY AND WEATHER GRIDS WERE TRENDED TOWARD
IT. WITH THE ATMOSPHERE LOOKING VERY UNSTABLE SOUTH OF THIS
FRONT...THERE WILL BE POTENTIAL OF SOME SEVERE WEATHER WITH THESE
THUNDERSTORM COMPLEXES.
&&
.AVIATION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING NEAR THE
INTERSTATE 35 CORRIDOR THIS AFTERNOON. THESE THUNDERSTORMS ARE
EXPECTED TO EVOLVE INTO A LINE OF THUNDERSTORMS AND MOVE EAST
ACROSS SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND THE SOUTHERN
HALF OF WISCONSIN. THIS LINE SHOULD MOVE THROUGH THE KRST BETWEEN
14.21Z AND 14.22Z...AND THROUGH KLSE BETWEEN 14.22Z AND 14.23Z.
THIS LINE WILL SHIFT THE WINDS FROM THE SOUTH TO THE WEST...AND
THERE WILL BE POTENTIAL THAT THEY COULD PRODUCE SOME DAMAGING
WINDS. ONCE THIS LINE MOVES THROUGH THERE MAY BE SOME LINGERING
SHOWERS THROUGH 15.06Z.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR WIZ032-WIZ033-
WIZ034-WIZ041-WIZ042-WIZ053-WIZ054-WIZ055-WIZ061.
MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ079-MNZ086-
MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IAZ008-IAZ009-
IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.
&&
SHORT/LONG TERM...BOYNE
AVIATION...DBHazardous weather outlook, Jul 14, 7:59 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 759 PM CDT WED JUL 14 2010 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ041>044-053>055- 061-151100- ADAMS-ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE- FLOYD-GRANT-HOUSTON-HOWARD-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER- OLMSTED-RICHLAND-VERNON-WABASHA-WINNESHIEK-WINONA- 759 PM CDT WED JUL 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND CENTRAL INTO WESTERN WISCONSIN. .DAY ONE...TONIGHT AN UNSTABLE AIR MASS CONTINUES OVER THE AREA...ROUGHLY OVER SOUTHEAST MINNESOTA AND NORTHEAST IOWA....AND INTO WISCONSIN SOUTH OF I-90. A COLD FRONT...WITH DRY AND STABLE AIR BEHIND...IS RAPIDLY PUSHING EAST INTO THAT UNSTABLE AIR...CAUSING ANOTHER LINE OF SEVERE THUNDERSTORMS TO DEVELOP. THE LINE OF STORMS WILL MOVE THROUGH THE AREA FROM WEST TO EAST... WITH THE MAIN SEVERE WEATHER THREAT BEFORE MIDNIGHT. DAMAGING WINDS AND ISOLATED TORNADOES ARE STILL A THREAT. LARGE HAIL AND BRIEF VERY HEAVY RAIN ARE ALSO POSSIBLE. A TORNADO WATCH IS IN EFFECT THROUGH 1 AM FOR THE ENTIRE AREA. THE THREAT WILL CONTINUE IN SOUTHEAST MINNESOTA THROUGH ABOUT 10 PM...ALONG THE I-90 CORRIDOR AND SOUTH THROUGH 11 PM...AND THROUGH SOUTHWEST WISCONSIN AND NORTHEAST IOWA THROUGH MIDNIGHT. THIS WILL BE THE FINAL LINE OF STORMS AS THE COLD FRONT ENDS THE THREAT. EMERGENCY MANAGEMENT...DISPATCH CENTERS...AND POWER COMPANY MANAGERS WILL WANT TO ENSURE STAFFING LEVELS ARE APPROPRIATE FOR THE POSSIBILITY OF WIDESPREAD WIND DAMAGE WITHIN THE COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW THUNDERSTORMS MAY LINGER INTO EARLY THURSDAY OVER PARTS OF SOUTHWEST WISCONSIN AND NORTHEAST IOWA AS THE FRONT DEPARTS THE REGION. NO SEVERE STORMS ARE ANTICIPATED. THERE IS A CHANCE FOR A FEW THUNDERSTORMS SATURDAY NIGHT AND SUNDAY...AND AGAIN NEXT TUESDAY. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AS STORMS MOVE THROUGH THIS EVENING. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD MAKE PREPARATIONS. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. WIZ017-029-032>034-151100- BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU- 759 PM CDT WED JUL 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL INTO WESTERN WISCONSIN. .DAY ONE...TONIGHT AN UNSTABLE AIR MASS CONTINUES OVER THE AREA. A COLD FRONT...WITH DRY AND STABLE AIR BEHIND...IS RAPIDLY PUSHING EAST INTO THAT UNSTABLE AIR...CAUSING ANOTHER LINE OF STRONG TO SEVERE THUNDERSTORMS TO DEVELOP. THE LINE OF STORMS WILL MOVE THROUGH THE AREA FROM WEST TO EAST... WITH THE MAIN SEVERE WEATHER THREAT BEFORE MIDNIGHT. LIGHTNING... LARGE HAIL AND BRIEF VERY HEAVY RAIN ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR A FEW THUNDERSTORMS SATURDAY NIGHT AND SUNDAY...AND AGAIN NEXT TUESDAY. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AS THE STORMS MOVE THROUGH THIS EVENING. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD MAKE PREPARATIONS. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. MW/BAUMGARDT
In the hours before
Special weather statement, Jul 14, 8:49 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 849 PM CDT WED JUL 14 2010 MNZ079-086-087-WIZ032-150245- BUFFALO-DODGE-OLMSTED-WABASHA- 849 PM CDT WED JUL 14 2010 ...STRONG STORMS EXPECTED TO IMPACT NORTHERN DODGE...NORTHERN OLMSTED AND WABASHA COUNTIES... AT 845 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM EDEN TO ROCHESTER...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 55 MPH MAY ACCOMPANY THESE STRONG THUNDERSTORMS. THE AUTOMATED WEATHER STATION IN DODGE CENTER REPORTED A WIND GUST TO 51 MPH. LOCATIONS THAT MAY BE AFFECTED INCLUDE... GENOA...DOUGLAS...ORONOCO...KINGS PARK...ZUMBRO FALLS AND OAK CENTER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM THURSDAY MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWESTERN WISCONSIN. AJ
Local storm report, Jul 14, 8:52 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
852 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND GST 2 W ARCADIA 44.25N 91.53W
07/14/2010 E60 MPH TREMPEALEAU WI LAW ENFORCEMENT
ALONG WITH VERY HEAVY RAIN
&&
DAVISLocal storm report, Jul 14, 8:57 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
857 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG COCHRANE 44.23N 91.84W
07/14/2010 BUFFALO WI LAW ENFORCEMENT
TREES DOWN
0845 PM TSTM WND DMG 2 SE WAUMANDEE 44.28N 91.67W
07/14/2010 BUFFALO WI LAW ENFORCEMENT
CHICKEN BARN DAMAGED IN THE ALLIGATOR SLIDE AREA
&&
DAVISLocal storm report, Jul 14, 8:59 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
859 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM TSTM WND GST 1 SW LE ROY 43.50N 92.52W
07/14/2010 E52 MPH MOWER MN TRAINED SPOTTER
&&
DAVISLocal storm report, Jul 14, 9:21 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
921 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM TSTM WND GST 4 SW WINONA 44.01N 91.71W
07/14/2010 M48 MPH WINONA MN TRAINED SPOTTER
&&
DAVISLocal storm report, Jul 14, 9:23 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
923 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM TSTM WND DMG 1 W WINONA 44.05N 91.68W
07/14/2010 WINONA MN EMERGENCY MNGR
TREES DOWN WEST SIDE OF WINONA
&&
DAVISThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:50 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 55 min |
| Jul 14, 7:55 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Olmsted, Wabasha | 50 min |
| Jul 14, 8:00 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 60 min |
| Jul 14, 8:41 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Mower, Olmsted, Winona | 49 min |
| Jul 14, 9:29 PM CDT | Areal Flood Advisory | ARX | Winona | 68 min |
| Jul 14, 8:48 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Jackson, Trempealeau | 57 min |
| Jul 14, 9:37 PM CDT | Areal Flood Advisory | ARX | La Crosse | 3 hr |
| Jul 14, 9:49 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Monroe, Vernon | 26 min |
| Jul 14, 10:01 PM CDT | Flash Flood Warning | ARX | Jackson, Juneau, Monroe | 4 hr |
| Jul 14, 10:38 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau, Richland, Vernon | 22 min |
| Jul 14, 11:28 PM CDT | Areal Flood Advisory | ARX | Vernon | 6 hr |
| Jul 14, 11:34 PM CDT | Severe Thunderstorm Warning | ARX | Richland, Vernon | 41 min |
| Jul 14, 11:49 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau, Richland, Vernon | 56 min |
| Jul 15, 1:12 AM CDT | River Flood Warning | ARX | Vernon | 14 hr |
| Jul 15, 1:58 AM CDT | Areal Flood Warning | ARX | Monroe | 4 hr |
| Jul 15, 3:33 AM CDT | Areal Flood Advisory | ARX | Richland | 3 hr |
| Jul 15, 3:45 AM CDT | Areal Flood Warning | ARX | Richland | 6 hr |
| Jul 15, 6:10 AM CDT | Areal Flood Warning | ARX | Monroe | 6 hr |
| Jul 15, 11:01 AM CDT | River Flood Warning | ARX | Richland, Vernon | 56 hr |
| Jul 15, 11:01 AM CDT | River Flood Warning | ARX | Crawford, Vernon | 6 hr |
| Jul 15, 11:01 AM CDT | River Flood Warning | ARX | Crawford, Vernon | 66 hr |
| Jul 15, 11:01 AM CDT | River Flood Warning | ARX | Crawford | 4 days |
| Jul 15, 11:01 AM CDT | River Flood Warning | ARX | Crawford | 3 days |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.